ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Wellbutrin
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Wellbutrin (bupropion hcl)

Reply
 
Thread Tools Display Modes
  #1  
Old 09-16-19, 06:14 AM
Clavius78 Clavius78 is offline
Member
 

Join Date: Apr 2019
Location: Klundert
Posts: 29
Thanks: 7
Thanked 34 Times in 17 Posts
Clavius78 is on a distinguished road
Exclamation HELP: Wellbutrin causing pain?

I started Wellbutrin 300XR back in January this year. Quickly after that I developed a ringing in my ears/head. I was able to ignore the ringing so I continued. In July I developed a back ache. All the muscles in my back aching. Then the muscles in my forearms followed. After that my upper arms. Back then I didn't make the connection to the Wellbutrin yet.

I had to quit Wellbutrin at the beginning of September because the ringing suddenly got much worse. It made me go insane. After eight months of use I developed tinnitus. Besides that, the pain in my joints and muscles because unbearable and I felt really weak. Besides that, I didn't seem to have any positive effect from the drug. So me and my psychiatrist decided to stop it.

The ringing has subsided! I'm very happy about that. Because I read (and panicked) that it doesn't go away for some people that got it from Wellbutrin.

Now I'm still waiting for the muscle weakness and joint pain to go away. Does anybody have any good news for me? What's the timeline? Can I do anything to speed it up?

I asked this question to my GP, but he's clueless and gave me some general story about over-training. When I assured him that over-training was not the case he almost implied that it's my own fault for trying this kind of drugs! And my psychiatrist is unsure about the Wellbutrin causing all my muscles to ache. Google seems to confirm my experience though.
Reply With Quote
  #2  
Old 09-16-19, 08:35 AM
benito's Avatar
benito benito is offline
ADDvanced Member
 

Join Date: Aug 2012
Location: spain
Posts: 140
Thanks: 94
Thanked 57 Times in 49 Posts
benito is on a distinguished road
Re: HELP: Wellbutrin causing pain?

yes, wellbutrin can cause pain, back pain , trapeziums, shoulders... I advise you to choose another antidepressant with your psychiatrist and go to a physical therapist to remove your muscle contractures.

I recommend some dual antidepressant like pristiq or cymbalta. I think you'll do better. They do not cause pain (they can remove it) and are weight neutral. Have you tried stimulants like methylphenidate or amphetamine??
Reply With Quote
  #3  
Old 09-16-19, 09:50 AM
Clavius78 Clavius78 is offline
Member
 

Join Date: Apr 2019
Location: Klundert
Posts: 29
Thanks: 7
Thanked 34 Times in 17 Posts
Clavius78 is on a distinguished road
Re: HELP: Wellbutrin causing pain?

Quote:
Originally Posted by benito View Post
yes, wellbutrin can cause pain, back pain , trapeziums, shoulders... I advise you to choose another antidepressant with your psychiatrist and go to a physical therapist to remove your muscle contractures.

I recommend some dual antidepressant like pristiq or cymbalta. I think you'll do better. They do not cause pain (they can remove it) and are weight neutral. Have you tried stimulants like methylphenidate or amphetamine??
Thanks for you confirmation. Any sources? I was unable to find anything besides a few user reviews stating it.

I wasn't allowed any stimulant medicine yet when I was put on Wellbutrin. Back then I didn't have an official ADHD-PI diagnose yet. They offered me Wellbutrin for my focus/concentration/motivation problems. If I had a depression they were caused by those three. But it didn't do anything for that. Now that I have that official diagnose I will get to trial concerta in the next few weeks.
Reply With Quote
Sponsored Links
  #4  
Old 09-16-19, 11:31 AM
benito's Avatar
benito benito is offline
ADDvanced Member
 

Join Date: Aug 2012
Location: spain
Posts: 140
Thanks: 94
Thanked 57 Times in 49 Posts
benito is on a distinguished road
Re: HELP: Wellbutrin causing pain?

I have no sources. I rely on my experience. When I took bupropion (wellbutrin), I had many contractures, back pain, headache, the pain was intense, sometimes disabling. Greetings.
Reply With Quote
  #5  
Old 09-16-19, 12:31 PM
Lunacie's Avatar
Lunacie Lunacie is offline
ADDvanced Forum ADDvocate
 

Join Date: Apr 2005
Location: south-central Kansas
Posts: 19,901
Thanks: 21,662
Thanked 26,912 Times in 12,558 Posts
Lunacie has a reputation beyond reputeLunacie has a reputation beyond reputeLunacie has a reputation beyond reputeLunacie has a reputation beyond reputeLunacie has a reputation beyond reputeLunacie has a reputation beyond reputeLunacie has a reputation beyond reputeLunacie has a reputation beyond reputeLunacie has a reputation beyond reputeLunacie has a reputation beyond reputeLunacie has a reputation beyond repute
Re: HELP: Wellbutrin causing pain?

My go-to source is drugs dot com. They report it's common to have tinnitus.
This is what they say about muscular/skeletal:

Quote:
Musculoskeletal
Common (1% to 10%): Arthralgia, arthritis, myalgia, neck pain, pain in extremity, twitch/twitching

Uncommon (0.1% to 1%): Leg cramps

Postmarketing reports: Muscle rigidity, muscle weakness, musculoskeletal chest pain, rhabdomyolysis
Talk to your doctor. You may be okay on a smaller dose, or you may need to
switch to a different med.
__________________
ADD is not a problem of knowing what to do; it is a problem of doing what you know.
-RUSSELL A. BARKLEY, PH.D.


As far as I know, there is nothing positive about ADHD that people can't have w out ADHD. ~ ADD me
Reply With Quote
The Following User Says Thank You to Lunacie For This Useful Post:
benito (09-16-19)
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Dexamphetamine causing side pain? Question Dexedrine/Dextrostat 5 10-01-17 03:40 AM
Chronic Pain Bartwood Chronic Fatigue Syndrome & Fibromyalgia 2 07-07-17 05:57 PM
Wild Ride in Saigon: a Wellbutrin Journal ADDinAsia Wellbutrin 11 01-20-14 11:14 PM
Wellbutrin seems better for me than Adderall apm825 Adderall 4 11-08-12 10:05 PM
Fibromyalgia: Diagnosing and Treating General Aches and Pains Andi Chronic Fatigue Syndrome & Fibromyalgia 0 09-27-04 09:23 AM


All times are GMT -4. The time now is 12:54 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums